MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DISTAL RESECTION GUIDE - STANDARD; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH DISTAL RESECTION GUIDE - STANDARD; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 6541-1-721
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Triathlon distal femoral resection guide was set to 10mm.The amount of bone that was cut was more than 10mm.Dr.Measured the gap between the universal resection guide and the mis adjustment block that was placed in the femoral alignment guide.The doctor measured that gap at 13mm.Doctor said joint line was elevated and he needed to use a 16mm poly.
 
Additional Manufacturer Narrative
An event regarding a size/fit issue involving a triathlon guide was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection was performed on the returned guide.There are scratches and wear marks on multiple surfaces of the device.A functional inspection was performed with the returned device which was assembled to, remained locked to and disassembled from 6541-5-601 lot code rd9l153 which was returned with this device.Examination of the returned device with engineer indicated that the device is worn due to in service use.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: visual inspection was performed on the returned guide.There are scratches and wear marks on multiple surfaces of the device.A functional inspection was performed with the returned device which was assembled to, remained locked to and disassembled from 6541-5-601 lot code rd9l153 which was returned with this device.Examination of the returned device with engineer indicated that the device is worn due to in service use.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
DISTAL RESECTION GUIDE - STANDARD
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8804334
Report Number0002249697-2019-02600
Device Sequence Number457268
Product Code MBH
UDI-Device Identifier07613327240368
UDI-Public07613327240368
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K123486
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number6541-1-721
Device Lot Number135804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight93